News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Diabetes

Question: Does Azoran adversely affects diabetes patients


 rajivb - Thu Jan 22, 2009 12:05 pm

I am 62 and have vitiligo spots. The Specialist i am consulting with
prescribed certain tests and based on thyroid antibody results identified
my problem due to 'overactive immune system'.He prescribed Azoran 50 mg
twice daily plus local application of tacrolimus ointment.I have taken
Azoran for one month.Recently i learnt that Azoran has several side
reactions and can adversely affect sugar levels also.I have Diabetes
Mellitius and take Meltformin 500 plus Eltroxin 100 for
thyroid problem.I also take one Atorlip 10 and Ecosprin 75mg daily
Of late i have a heightened sense of cold and also feel bit of
drowsiness.The specialist (Dermatologist) does not feel this is due to
Azoran but said talk to a Physician.
Please advise if it is safe to take Azoran AND IF SO FOR HOW LONG.- i am
not comfotable with it as i read that it can lower white blood cell count
also.
 John Kenyon, CNA - Tue Feb 03, 2009 9:38 pm

User avatar Hello -

Azoran is a very potent immunosuppressant generally reserved for certain life-threatening diseases. The remedy strikes me as overkill, since an "overactive immune system" sounds to me like it simply means you have an autoimmune disease, which it appears you do, and not a life-threatening one at all. If you have no other signifcant health issues this seems an extreme response to a fairly benign if sometimes cosmetically annoying problem. If you have diabetes this is just one more reasaon I'd think it not a good idea, although there are lots of other potential pitfalls as well. I think you'd do well to tell your doctor you'd like to withdraw Azoran and pursue other, simpler remedies for the problem.

I hope this is helpful to you. Good luck and please follow up with us as needed.
 rajivb - Sat Feb 07, 2009 6:36 am

John,
thanks a lot .This is very helpful.I have already discontinued Azoran though i continue to use tacrolimus power ointment locally.Please advise if this too has any adverse effects.
 John Kenyon, CNA - Sat Feb 07, 2009 12:06 pm

User avatar Tacrolimus powder is a far less noxious product and while it may have some mildly annoying side effects for certain individuals, it's pretty safe and effective.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here